PDA

View Full Version : Why can't I sleep... Does anyone have cns involvement???



heather123
10-05-2013, 05:48 AM
After 20 years, I now have cns stuff happening. I first presented with kidney issues, so I'm really only familiar with those symptoms and meds and side effects. I have NEVER had issues with sleep before..... What is up with this????

I can't fall asleep. If I do, I only stay asleep for a short while. My legs are vibrating. My thighs and feet are hot. I have a heroin type itch (no offence to heroin users). I have headaches and nausea often. If I'm woken up, I can't fall back asleep. The fatigue is furious (but always was). My ankles and feet hurt so bad I can hardly walk sometimes... Can't walk at all after I play volleyball... What's up with that??

I also have aps so now have to inject fragmin because my nephro said I had become resistant to Coumadin. I just started plaquenil first time ever... Been on it over 8 weeks now. Started back on imuran (was on that 20 years ago). Am also on cozaar, hydrochlorothiazide, celexa. Finished a round of prednisone. Had chemo 15 years ago.

Can anybody relate to me out there???????!!!!!!!! I'm looking for someone to commiserate with!!!! I finished 9 years of full time teaching (elementary school) and am off indefinitely since this sept.

Oh yes, also having cognition problems... Memory, words, confusion, not as on the ball.

Did I mention I have sleep problems???!!!!!!!!!!!!!!!!!!!!!!!!!!! Before I always had narcolepsy if anything!!!!!!!!!!!!!!

debbie-b
10-05-2013, 01:04 PM
Hi Heather,

About sleeping- I have been on Ambien for over 12 years. I am like you ( without the Ambien) I lay awake for hours, finally fall asleep and minutes later, boom I am awake and my heart beat is at almost 200 ( had to wear a monitor at night), after that I can't go back to sleep at all. So I settle for the Ambien, better than going crazy, because I have had a time where for over six months, I only got an average of 10 hours of sleep in a whole WEEK. Back then, I thought I was going to go insane ( which can happen if you don't get any sleep). My doctor thinks, that one of the ingreedients in the Ambien has a calming affect on my heart ( I have mitral valve prolapse).
Oh yeah, the cognition, CRS is what I call it, ( can't remember sh.. .), my husband finishes my sentences for me, because I can't think of a word.
Fatigue is a bummer, we all have it.
See, you are not alone. We are all with you on that.

Debbie

heather123
10-05-2013, 01:40 PM
Haha!!! Thank you Debbie!!! I will start to use crs now on a daily basis!!!! Lol
:)

Mica
10-05-2013, 01:42 PM
I can't sleep without a little aide either but unlike Debbie ambien didn't work for me, I take some trazadone and that lets me sleep all through the night. Have you tried benadryl for the itching? I live by that stuff.

heather123
10-05-2013, 04:42 PM
Ok, thanks... Do u know what the heck the itchiness is from???? It began when I started the fragmin injections and the plaquenil....

Mica
10-05-2013, 09:20 PM
I don't know, just another thing that comes with lupus.

Oluwa
10-05-2013, 09:41 PM
Regarding the itches, for me it is usually from my prescribed pain pills..i.e., Tramadol, Vicodin.

For the legs, burning, achy, jumpy and etc ask you DR about Restless Leg Syndrome. I have that and I take Requip.

Sleep issues...sometimes when one sleep aid does not work try another manufacturer's. Try Lunesta. Lunesta I fall asleep within 15 minutes but it is a light sleep. Like I am sleeping on glass. Meaning I could be awakened easily. Ambien CR takes forever to knock me out, but when it does I sleep hard. If I do not sleep 7 hours or more while on it I could go into like a sleep walking mode when awake, moving about and not remember life as it is happening.

Having Lupus and its cronies we are prone to headaches, but too, our drugs can cause residual headaches especially from pain pills and sedatives. Like a hangover. Also some of the drugs we take, such as Plaquenil will cause headaches. If you believe it is caused from a drug and the side effect does not subside, I would see your DR to change your regimen or if it is not drug related tell your DR you are having chronic headaches. Also keep a log to see if it correlates with anything you ingest, do or don't do.

Keep looking for your wellness..leave no rock unturned. Hugs..O.

tgal
10-07-2013, 06:41 AM
Are you seeing a neuro? If not you need to. You need to make sure that this is co,ing from the Lupus and not from the meds or some other issue. Remember, just because we have Lupus doesn't mean we don't get other things. The neuro could also tell for sure if this is CNS

Good luck and keep us posted

heather123
10-07-2013, 09:58 AM
Thanks, everyone!!!!